Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

What is the treatment for painful belching with absence in bowel movements and facet syndrome?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2002
Answered : 3190 Questions
Question
Thank you - I have been suffering extreme back pain for some time which has now been diagnosed as facet syndrome and I am under the care of a chiropractor. My bowels have not moved in several days and I am experiencing painful bloating as well. I feel that the bloating and excess waste is exacerbating my back pains. Do you think I should treat this first and if so, what do you recommend?
Posted Tue, 21 Jan 2014 in Bones, Muscles and Joints
 
 
Answered by Dr. Deepak Kishore Kaltari 2 hours later
Brief Answer: Bloating of abdomen will aggravate backache Detailed Answer: Namasthe Welcome to Healthcare-Magic Greetings of the day Dear Ms XXXX Incomplete or no evacuation of bowel leads to bloating and some amount of abdominal distension. Inadequate intake of fluids and fiber in the diet is important factor in decreased bowel mobility. You are very right in thinking that bloating of abdomen aggravate the backache. I would suggest you the following which will definitely help 1. Consumption of adequate quantity of water: Consume 2 to 3 liter of water every day 2. Consumption of diet rich in fiber: Consume two servings of vegetable salad and two serving of fruits especially citrus fruit everyday. 3 . Avoid Constipation causing diet: Refined sugar, refined wheat flour 4. Laxative like Lactulose will definitely help in bowel movement. 5. Bisacodyl rectal suppository will help in bowel evacuation and will provide lot of relief 6 Daily exercise especially 30 minutes of brisk walking will help in increasing gastric motility. I would suggest you to modify the life style as advised above and you will definitely be better. I hope it helped In case you require any further assistance, will be glad to assist you. Take care Best Regards Dr Deepak Kishore MBBS, MS, MCH Consultant Surgeon
Above answer was peer-reviewed by
 
Follow-up: What is the treatment for painful belching with absence in bowel movements and facet syndrome? 13 minutes later
I am drinking much water and including fiber in my diet but I am in such discomfort that I would like to try a laxative. However, everything I read says I should not take a laxative when I have pain in my abdomen.
 
 
Answered by Dr. Deepak Kishore Kaltari 6 minutes later
Brief Answer: laxative can be taken if there is no obstruction Detailed Answer: Greetings Laxative can be safely be taken when the following condition are fulfilled 1. No tenderness on palpation of abdomen 2. No gross distension of abdomen 3. No vomiting Laxative are definitely contraindicated when bowel obstruction or abdominal infection is suspected. In the absence of it , laxative can be taken. Erect X ray abdomen will rule it out as the cause. Also retention Sodium Phosphate enema will give the much needed relief. Also do rule out local anal pathology like fissure that could be one of the cause of not evacuating bowel. Would suggest you to consult Surgeon for assessment for the same. I hope it helped In case you require any further assistance, will be glad to assist you. Take care Best Regards Dr Deepak Kishore MBBS, MS, MCH Consultant Surgeon
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor